MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T90
Medical Device Problem Codes Kinked (1339); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00906.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary artery to treat a pulmonary arteriovenous malformation (pavm) using a lantern delivery microcatheter (lantern) and pod6¿s.During the procedure, while attempting to advance a lantern into the patient¿s body using a non-penumbra sheath, the physician inadvertently kinked the lantern.Without realizing that the lantern had kinked, the physician attempted to advance a pod6 through the lantern; however, resistance was encountered and subsequently, the pod6 unintentionally detached.Therefore, the entire system was removed.The procedure was completed using another microcatheter and additional pod and pod packing coils.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7475821
Report Number3005168196-2018-00905
Device Sequence Number11256846
Product Code DQY
UDI-Device Identifier00814548016665
UDI-Public00814548016665
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/02/2020
Device Catalogue NumberPXSLIMLAN135T90
Device Lot NumberF74134
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2018
Initial Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight72